Alert archive / Alabama / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Nov 1, 2015, 3:29 AM CST for 24 counties in Alabama. It took effect at Nov 1, 2015, 9:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 3:29 AM CST (09:29 UTC)
- In effect from
- Nov 1, 2015, 9:00 AM CST
- Expired
- Nov 2, 2015, 9:02 AM CST
- In force
- 24 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 24 counties
Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 52 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 657 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS64 KBMX 010929 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 AM CST SUN NOV 1 2015 ...FLASH FLOODING POSSIBLE IN PORTIONS OF CENTRAL ALABAMA SUNDAY... .A LARGE RAIN BAND MOVED THROUGH SOUTHERN PORTIONS OF CENTRAL ALABAMA ON SATURDAY AND PRODUCED 1.5 TO 2 INCHES WITH LOCALLY HIGHER TOTALS FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANOTHER BAND OF HEAVY RAINS AND STORMS ARE EXPECTED TO MOVE OUT OF MISSISSIPPI AND INTO CENTRAL ALABAMA LATER THIS MORNING AND INTO THE AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST. THE HEAVIES RAINS WILL MOVE OUT OF THE WEST BY 9 PM...HOWEVER...HEAVY RAINS ARE STILL POSSIBLE IN THE EAST. WE WILL NEED TO MONITOR THE RAIN TRENDS TO SEE IF THE WATCH WILL NEED TO BE ADJUSTED FURTHER EAST DURING THE DAY. ALZ030>033-039-040-012200- /O.NEW.KBMX.FF.A.0003.151101T1500Z-151102T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA 329 AM CST SUN NOV 1 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM CST THIS MORNING THROUGH 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING IN CENTRAL ... ALABAMA...DALLAS AND PERRY. IN WEST CENTRAL ALABAMA...GREENE... HALE...MARENGO AND SUMTER. * FROM 9 AM CST THIS MORNING THROUGH 9 PM THIS EVENING. * HEAVY RAINFALL OF 1 TO 2 INCHES WILL OCCUR OVER AN AREA THAT ALREADY RECEIVED AROUND 2 INCHES OF RAIN IN THE PAST 24 HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
132 WGUS64 KBMX 011046 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 446 AM CST SUN NOV 1 2015 ...FLASH FLOODING POSSIBLE IN PORTIONS OF CENTRAL ALABAMA SUNDAY... .A LARGE RAIN BAND MOVED THROUGH SOUTHERN PORTIONS OF CENTRAL ALABAMA ON SATURDAY AND PRODUCED 1.5 TO 2 INCHES WITH LOCALLY HIGHER TOTALS FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANOTHER BAND OF HEAVY RAINS AND STORMS ARE EXPECTED TO MOVE OUT OF MISSISSIPPI AND INTO CENTRAL ALABAMA LATER THIS MORNING AND INTO THE AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST. THE HEAVIEST RAINS WILL MOVE OUT OF THE WEST BY 9 PM...HOWEVER...HEAVY RAINS ARE STILL POSSIBLE IN THE EAST. WE WILL NEED TO MONITOR THE RAIN TRENDS TO SEE IF THE WATCH WILL NEED TO BE ADJUSTED FURTHER EAST DURING THE DAY. ALZ030>033-039-040-012215- /O.CON.KBMX.FF.A.0003.151101T1500Z-151102T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA 446 AM CST SUN NOV 1 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM CST THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING IN CENTRAL ...ALABAMA...DALLAS AND PERRY. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER. * FROM 9 AM CST THIS MORNING THROUGH THIS EVENING * HEAVY RAINFALL OF 1 TO 2 INCHES WILL OCCUR OVER AN AREA THAT ALREADY RECEIVED AROUND 2 INCHES OF RAIN IN THE PAST 24 HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
844 WGUS64 KBMX 011853 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CST SUN NOV 1 2015 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA THROUGH EARLY MONDAY... .A LARGE RAIN BAND MOVED THROUGH PORTIONS OF CENTRAL ALABAMA ON SATURDAY AND PRODUCED 1 TO 2 INCHES WITH LOCALLY HIGHER TOTALS FOR AREAS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. RAINS CONTINUE TO MOVE ACROSS CENTRAL ALABAMA WITH AN ADDITIONAL 2 TO 3 INCHES AND POSSIBLY AS MUCH AS 4 INCHES OF RAIN IN SOME SPOTS BEFORE WE ARE DONE TONIGHT. AS A RESULT...SOME AREAS OF FLASH FLOODING WILL BE POSSIBLE. ALZ021-027>029-035>038-041>050-021200- /O.EXB.KBMX.FF.A.0003.000000T0000Z-151102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEBURNE-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 1253 PM CST SUN NOV 1 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ALABAMA... EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA...INCLUDING THE FOLLOWING IN CENTRAL ...ALABAMA...AUTAUGA...CHILTON...COOSA... ELMORE...LOWNDES...MONTGOMERY AND TALLADEGA. IN EAST CENTRAL ALABAMA...CHAMBERS...CLAY...CLEBURNE...LEE...MACON... RANDOLPH...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA... BARBOUR...BULLOCK AND PIKE. * THROUGH 6 AM MONDAY. * HEAVY RAINFALL OF 2 TO 3 AND POSSIBLY AS MUCH AS 4 INCHES OF RAIN MAY OCCUR OVER AN AREA THAT ALREADY RECEIVED AROUND 1 TO 2 INCHES OF RAIN IN THE PAST 24 HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ALZ030>033-039-040-021200- /O.EXT.KBMX.FF.A.0003.000000T0000Z-151102T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA 1253 PM CST SUN NOV 1 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING IN CENTRAL ...ALABAMA...DALLAS AND PERRY. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO AND SUMTER. * THROUGH 6 AM MONDAY. * HEAVY RAINFALL OF 2 TO 3 AND POSSIBLY AS MUCH AS 4 INCHES OF RAIN MAY OCCUR OVER AN AREA THAT ALREADY RECEIVED AROUND 1 TO 2 INCHES OF RAIN IN THE PAST 24 HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08
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
370 WGUS64 KBMX 020850 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 250 AM CST MON NOV 2 2015 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA... .RAINFALL SINCE SATURDAY HAS PRODUCED GENERALLY 1 TO 2 INCHES OF RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER TOTALS UP TO 3 INCHES. SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL ALABAMA TODAY...PRODUCING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE SOUTHERN AND EASTERN PORTIONS OF CENTRAL ALABAMA. AS A RESULT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. ALZ030>033-039-021000- /O.CAN.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMTER-GREENE-HALE-PERRY-MARENGO- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...DEMOPOLIS...LINDEN 250 AM CST MON NOV 2 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SOUTHWEST PORTIONS OF CENTRAL ALABAMA HAS BEEN CANCELLED. FORECAST RAINFALL AMOUNTS ARE NOT EXPECTED TO BE HIGH ENOUGH TO PRODUCE FLASH FLOODING. $$ ALZ021-027>029-035>038-040>050-021800- /O.CON.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEBURNE-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...CLANTON...ROCKFORD...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 250 AM CST MON NOV 2 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA...INCLUDING THE FOLLOWING IN CENTRAL ... ALABAMA...AUTAUGA...CHILTON...COOSA...DALLAS...ELMORE... LOWNDES...MONTGOMERY AND TALLADEGA. IN EAST CENTRAL ALABAMA... CHAMBERS...CLAY...CLEBURNE...LEE...MACON...RANDOLPH...RUSSELL AND TALLAPOOSA. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. * UNTIL NOON CST TODAY. * HEAVY RAINFALL OF 1 TO 2 INCHES MAY OCCUR OVER AN AREA THAT HAS ALREADY RECEIVED AROUND 1 TO 2 INCHES OF RAIN IN THE PAST 36 HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
784 WGUS64 KBMX 021224 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 AM CST MON NOV 2 2015 ...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF EAST CENTRAL ALABAMA... .RAINFALL SINCE SATURDAY HAS PRODUCED GENERALLY 1 TO 3 INCHES OF RAIN ACROSS THE WATCH AREA WITH LOCALLY HIGHER TOTALS UP TO 4 INCHES. SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EAST ALABAMA THIS MORNING...PRODUCING AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE EASTERN PORTIONS OF CENTRAL ALABAMA. AS A RESULT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. ALZ021-027-028-035>037-040>044-021330- /O.CAN.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEBURNE-TALLADEGA-CLAY-CHILTON-COOSA-TALLAPOOSA-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY- INCLUDING THE CITIES OF...HEFLIN...TALLADEGA...SYLACAUGA... ASHLAND...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA... TALLASSEE...MONTGOMERY 624 AM CST MON NOV 2 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA AND EAST CENTRAL ALABAMA HAS BEEN CANCELLED. THE HEAVIER RAIN HAS SHIFTED EAST OF THE AREA...AND THE THREAT OF FLASH FLOODING HAS DIMINISHED. $$ ALZ029-038-045>050-021800- /O.CON.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ROANOKE...VALLEY...LANETT...LAFAYETTE... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 624 AM CST MON NOV 2 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA... INCLUDING THE FOLLOWING IN EAST ...CENTRAL ALABAMA... CHAMBERS...LEE...MACON...RANDOLPH AND RUSSELL. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. * UNTIL NOON CST TODAY * RAINFALL OF 1 TO 2 INCHES MAY OCCUR OVER AN AREA THAT HAS ALREADY RECEIVED AROUND 1 TO 2 INCHES OF RAIN IN THE PAST 36 HOURS. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
976 WGUS64 KBMX 021502 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 902 AM CST MON NOV 2 2015 ...HEAVY RAIN COMING TO AN END IN CENTRAL ALABAMA... ALZ029-038-045>050-021615- /O.CAN.KBMX.FF.A.0003.000000T0000Z-151102T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ROANOKE...VALLEY...LANETT...LAFAYETTE... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 902 AM CST MON NOV 2 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA HAS BEEN CANCELLED. WHILE SOME STREAMS...CREEKS...AND DRAINAGE DITCHES MAY BE FULL OF WATER DUE TO THE RAIN THAT OCCURRED OVER THE PREVIOUS TWO DAYS...NO ADDITIONAL HEAVY RAIN IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Nov 1, 12:00 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 1, 12:00 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 AM CDT SUN NOV 1 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... OBVIOUSLY AN ACTIVE PERIOD OF WEATHER SHAPING UP OVER THE NEXT 36 HOURS OR SO. INITIAL SURGE OF MOISTURE BROUGHT SOME LIGHT RAIN TO PARTS OF CENTRAL ALABAMA THIS AFTERNOON. THAT IS MERELY THE FIRST COURSE...AS AN AREA OF HEAVIER RAIN AND THUNDERSTORMS IS POISED TO MOVE IN FROM THE WEST WITHIN THE NEXT FEW HOURS. THAT HEAVIER RAIN BAND IS STILL APPARENTLY WELL OUT AHEAD OF THE MAIN UPPER LEVEL SHORTWAVE TROUGH...WHICH (LATE THIS AFTERNOON) STRETCHED FROM IL TO THE BIG BEND OF TX. WILL OBVIOUSLY NEED TO GO WITH CATEGORICAL POPS PRETTY MUCH EVERYWHERE AT SOME POINT TONIGHT. ONCE THIS FIRST BATCH OF HEAVIER RAIN/STORMS MOVES THROUGH...THERE MAY BE A BRIEF LULL IN THE ACTION LATER ON TONIGHT AS WE WAIT FOR THE UPPER TROUGH AXIS TO SWING WESTWARD. BUT ONCE THAT HAPPENS...MORE MODERATE TO HEAVY RAIN IS LIKELY TO BREAK OUT (OR MOVE IN FROM THE WEST) ON SUNDAY. THE QUESTION THEN BECOMES...WHEN DOES THE PRECIP END? MODELS ARE FINALLY COMING TO A CONSENSUS SOLUTION -- THE BANDED PRECIP MORE DIRECTLY ASSOCIATED WITH THE UPPER TROUGH/WEAK SURFACE LOW MOVES OUT OF OUR EASTERN COUNTIES MONDAY MORNING...BUT SOME WRAP AROUND LIGHT PRECIP COULD LINGER IN THE NORTH UNTIL MONDAY AFTERNOON. THINGS WILL THEN DRY OUT FOR THE MIDDLE TO END OF THE UPCOMING WORK WEEK...AS AN UPPER RIDGE BUILDS ACROSS THE NORTHERN GULF INTO THE NORTHEAST STATES. 500MB HEIGHTS OF 590+DM (IF THEY VERIFY) WOULD SUGGEST THAT HIGHS IN THE 80S ARE LIKELY DURING THIS TIME FRAME FOR AT LEAST A PART OF OUR AREA (PERHAPS EVEN SIGNIFICANTLY MORE THAN EVEN CURRENTLY FORECAST). WOULDN'T BE SURPRISED TO SEE GUIDANCE NUMBERS COME MORE IN LINE WITH THOSE EXPECTATIONS. /61/ && .AVIATION... 06Z TAF DISCUSSION. HEAVIER RAIN BANDS CONTINUE TO MOVE ACROSS EAST CENTRAL ALABAMA AND WILL PRIMARILY AFFECT ANB...MGM...AND TOI FOR THE NEXT SEVERAL HOURS. GIVEN CURRENT RADAR TRENDS...RAINFALL COVERAGE WILL DIMINISH DURING THE EARLY MORNING HOURS...AND HAVE TRANSITIONED TO SHRA AT ALL TERMINALS. HOWEVER...DO EXPECT CIGS TO LOWER AND FOG TO DEVELOP DURING THIS TIME. EXPECT IFR CONDITIONS AT ALL SITES WITH LIFR POSSIBLE AT TIMES. RAINFALL WILL BECOME MORE WIDESPREAD SUNDAY MORNING AS A SURFACE LOW APPROACHES THE AREA. WIND DIRECTION WILL BE DEPENDENT ON TRACK OF LOW. THROUGH AT LAST MID AFTERNOON...WIND SPEEDS REMAIN AT 5KT OR LESS. STRONGER STORMS WILL BE POSSIBLE TOMORROW EVENING AND WIND SPEEDS WILL INCREASE. THERE IS A LARGE AMOUNT OF UNCERTAINTY ON TIMING AND EXACT TRACK OF SURFACE LOW...AND FOR NOW WILL CARRY RA ONLY. 14 && .FIRE WEATHER... SEVERAL ROUNDS OF RAIN...AT TIMES MIXED WITH THUNDERSTORMS...CAN BE EXPECTED ACROSS CENTRAL ALABAMA THROUGH SUNDAY NIGHT. THE RAIN WILL TAPER OFF AND END ON MONDAY...TO BE FOLLOWED BY SEVERAL DAYS OF DRY AND WARM WEATHER FOR THE REST OF THE WEEK. NO FIRE WEATHER CONCERNS ARE ANTICIPATED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 63 60 70 56 / 100 100 90 40 10 ANNISTON 63 64 62 70 58 / 100 100 90 40 10 BIRMINGHAM 63 65 62 71 58 / 100 100 90 40 10 TUSCALOOSA 64 66 62 73 58 / 100 90 80 30 10 CALERA 65 65 62 71 58 / 100 100 90 30 10 AUBURN 67 73 65 73 60 / 90 100 90 50 10 MONTGOMERY 69 71 66 76 59 / 100 100 90 30 10 TROY 70 78 67 76 59 / 100 90 90 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:19 PM CDT | Special Weather Statement | BMX | Shelby | 41 min |
Nearby
Flash Flood Watches in Alabama, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.